MAUDE Adverse Event Report: STRYKER SPINE-US POLYAXIAL CORTICAL SCREW 5.0 X 30; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US POLYAXIAL CORTICAL SCREW 5.0 X 30; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 488515030
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an l4-l5 fusion, all screws had been successfully implanted.The surgeon then took the parallel posts and post distractor to distract and perform tlif.He threaded the post onto the l4 screw and began to tighten post onto screw, and the tulip head on the screw disengaged.A screwdriver was then used to remove shaft of screw and a new screw was reinserted.Surgeon distracted off contra-lateral screws and locked a rod in place to complete discectomy and tlif.The procedure was successfully completed and there were no adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, risk assessment.Result: the customer reported event was confirmed via visual inspection.The screw was returned in 2 pieces as the tulip head was disengaged from the screw.There was deformation on the bottom of the tulip head as well as the head of the screw shank.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Visible damage on the bottom of the tulip head and on the head of the screw shank, suggests that the tulip was forcibly disengaged.As it was reported that the surgeon did not get any resistance from the post as he attached to the screw, it is possible the distractor was not fully engaged with the tulip, which could have caused it to disengage when force was applied to it when distracted.

Brand Name
POLYAXIAL CORTICAL SCREW 5.0 X 30
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7311380
Report Number0009617544-2018-00059
Device Sequence Number14031337
Product Code NKB
UDI-Device Identifier07613327134148
UDI-Public(01)07613327134148
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K152632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number488515030
Device Catalogue Number488515030
Device Lot Number167676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR